MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; FOCUSED FORCE PTA BALLOON
Catalog Number US14150630
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery via an ipsilateral approach, the device allegedly failed to be retracted from the sheath after inflating.It was further reported that the catheter and the sheath were removed as one unit.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiration date: 02/2025).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultrascore 014 pta dilatation catheter loaded with an unknown sheath was returned for evaluation.Stretching ,kinks were noted on the catheter shaft and balloon was noted to be bunched near the distal end.No other specific anomalies were noted during the visual evaluation of the catheter.An attempt to remove the catheter out of the sheath was made, but it was unsuccessful during the functional testing.As the returned catheter was loaded into an unknown sheath, stretching and kinks on the catheter shaft and the balloon was noted to be bunched near to the distal end was observed during the visual examination and was unsuccessful to remove during the functional testing.Hence, the investigation was confirmed for the reported sheath removal difficulties and identified deformation.A definitive root cause for the reported sheath removal difficulties and identified material deformation could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 02/2025), g3, h6 (device, method).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ULTRASCORE 014
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18071276
Report Number2020394-2023-00982
Device Sequence Number12678992
Product Code PNO
UDI-Device Identifier00801741114106
UDI-Public(01)00801741114106
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUS14150630
Device Lot NumberGFHN1649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown